I've had a lot of years with Metoprolol, from 25mg. to 200mg. What I feel is my heart is a little slow to respond to demands. Once it gets up to speed, I feel really good for a 63 year old. I found it took a little while to become acclimated to it. But now I feel no side effects except for the heart thing. That can feel like a heavy feeling in the chest until it gets up to speed. I've been on a steady 75mg. now for 3 years.
If you're small in stature, 25mg. may hit you harder than someone,with more body mass. Also remember that Metoprolol tartrate has a half life of about 6 hours, meaning every 6 hours or so, your body metabolizes the dose to 50% of the original amount. So 25 halves to 12, then halves to 6, then to 3mg after 18 hours. You mention ablation in your profile. It could be a good way to get rid of it forever. A lot of folks here along with myself have hadn't done. Penn has sooe great docs. By the way, I grew just west of you in Upper Southampton. Hang in there!
I guess I should update my profile! I've lived in Richmond Va for the last four years and I'm originally from Jersey. I only spent a few years in Pa. and as far as stature goes, I'm short but overweight. I'm trying to work on that but exercise is tough when feeling so dragged out. As far as ablation goes, I'm still uninsured but hope to have that situation rectified soon and then I'm giving it serious consideration.
Hi Elli, I'm in RVA too! I'm on Propanolol and I do get the same dragging feeling. They have just switched me to Toporol XL to see if it changes. I also get what Tom described as the heavy in the chest feeling until I get going, once I'm going I'm good, but sometimes it's the getting going that's a pain!
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.